Dare I ask…are you sure the prescribing physician really didn’t advise you of the side effects? Perhaps you just didn’t listen (or didn’t hear, what with your ears that far up your keester)?
Your experience with doctors and mine differ. Sure, I have had some bad ones, but for the most part I have good and caring health providers. And I have had a lot in the last two years.
None-the-less, as you have found, it is your responsibilty to be informed. It is your body, be sure you know what is going on. Start a health journal. In it put down everything the doctor tells you. Then add to it any questions you have for next time - that way you don’t forget. Be involved. Ask your doc and your pharmacist about side effects and drug interactions. This will help too if you have issues with the insurance company.
And lastly, you have done yourself no favors by attacking Qadgop, whom I have found to be a good man and a gentleman. All you have done by this unwarranted attack is make dopers - myself in particular - think less of you. I saw your apology, but I must say it was rather poorly done.
Some medications come with their patient fact sheet (hell, one of my meds has a very small, ~20 page booklet with everything you’d want to know in it), but if they don’t, you can get hold of that information in other ways. If the doctor or pharmacist doesn’t give you an informational pamphlet or tell you much in the way of side effects - at least one national pharmacy chain distributes all their meds with a stapled-on full page of that med’s effects, contraindications, side effects, etc. - then hit the internet and go to the FDA’s medication list which will provide all that information. Also, ask the doctor to explain the side effects to you when the medication is first mentioned - yes, they’re supposed to talk to you about it, but doctors are only human and may forget. They may also think that some aren’t that important or aren’t very likely.
Oh believe me, that’s all me now- I keep the booklets (like, one page each med, dude, in my case) that comes w/ each one, and I went on Wikipedia and figured out how all of them work and all their side effects.
First of all, the site that Muffin linked you to belongs to the College of Physicians and Surgeons of Ontario. Either: you didn’t notice this (though it was right in the link); you don’t know that Ontario is a province in Canada; or you didn’t read through the link where Canada and Canadian law was referenced. In any event, it’s safe to say that this body does not set “law” in the US.
Secondly, the College is the governing body for physicians in Ontario. I’m not particularly familiar with this professional society but one can assume it is similar to other professional governing bodies. Professional societies of this type are created under legislative authority for the purpose of governing members of that profession. They admit members for practice and also, relevant to this discussion, sets out codes of conduct, policies and standards for that practice including what constitutes professional misconduct. As you would have noticed, the link is one of the policies that the College has set for its members. The College may also sanction a physician who fails to meet expectations.
Wherever you live I expect there is a similar professional body. If you have a complaint with a doctor, I suggest you consider submitting that complaint in writing to that organization. This is not a substitute for suing, in case you think it is.
FWIW (and recognizing you don’t care) I find the hysterical tone of your OP, well, less than convincing just as I find pretty much any rant that is laughably broad in its generalizations. Its inflammatory tone supersedes any valid point you may have.
Just who is it that you know who can work for free? Most people are not independently wealthy, so to criticize an entire profession of people because they don’t work for free is, to put it politely, unconvincing. Come back when the entire field that you work in, whatever it is, works for free.
In case, at this point, you think that I am a doctor, or a psychiatrist, and am therefore taking this personally, I am neither.
I’ve been taking Mirtazapine for three years now. Blaming your weight gain on it is a dodge. If you weren’t living a healthy lifestyle these last few years - if you were eating too much and not exercising enough - that’s why you gained weight. You’d have gained weight if you were taking Bugs Bunny Vitamins.
Drugs affect everyone differently. Side effects are not gauranteed to happen for every patient. It’s not inevitable that you will get a certain side effect. Mirtazapine users are not doomed to be fat. Paxil users are not guaranteed to have low libidos. Phentaramine users are not all going to have heart failure.
I’m sure your doctor would be willing to discuss side effects and drug interatctions if you ask him or her.
Possible side effects. For the love of God, they’re possible side effects. One percent of people in a clinical trial somewhere having dizziness, weight gain, and diarrhea does not necessarily mean that you’ll fall over and shit your fat pants a dozen times a day.
And anyone who relies on Wikipedia for medical advice is going to get what they pay for.
The same could be said about lawyers, plumbers, and a whole host of other professions. What kind of work do you do? Wouldn’t you be gone, too, if the greenbacks didn’t materialize? How much do you think you’d charge if you had to recoup the costs of the better part of a decade of med school, the overhead of an office, the incredibly high cost of malpractice insurance, and still would like to have enough left over for a profit?
Also, did you *ask * your doctor(s) about side effects?
It’s too bad if one of your doctors wasn’t as good as he/she should have been. So get another doctor.
Methinks it’s time for a dose of personal responsibility.
Oh sure, fall back on the standard legal boilerplate. We’re not all lawyers here, you know, with fancy law degrees and dictionaries and all of our natural teeth. All the big words in the world aren’t going to change the fact that andrewdt85 falls down and shits his pants. A lot. How about a little sympathy?
Andrew, you are so out of your depth.
OK, I feel really, really sorry for andrewdt85’s pants.
I’ve been doing my best to fight ignorance here since 2000, but frankly, the OP really makes me feel like it ain’t worth it.
Look for me in the Tolkien threads in Cafe Society.
Well, I’ve got to blame it on something. It certainly can’t be my fault.
Damn. Umm…, I’ll be right back.
Sure it serves another purpose - to highlight what a moron you are. I for one would like to thank you as I now know the value to place on your posts.
Ooooh and it showcases your horrible mangling of the English language.
For the hat-trick, this post led me to have a great mental image of you. I picture you 20 years from now as one of those “mumbling, then screaming as he walks down the sidewalk - string for a belt, wearing a winter-coat in the middle of summer” guys.
Andrew- Since you are concerned about the specifics of the drug you may want to do some additional “self education” reading. From the FDA website.
By itself phentermine is not considered a high threat cardiac risk nor has it been demonstrated as such. Per the warnings below do you have pre-existing heart disease you told your physician about?
Unless you have some cite of phentermine’s (by itself) direct linkage to “heart failure” that trumps the FDA’s risk assessment you are every doctors worst nightmare. A self pitying drama queen patient addicted to bad lifestyle choices making half witted accusations based on shitty research.
Even in the Pit, your graciousness shines through. Thanks Qadgop.
Ignorance is tiresome, willful ignorance is intolerable, but, willful ignorance fueled by mental illness (and perhaps marinated in other intoxicating substances) is one dangerous brew.
andrewt85, you might want to be thankful for the psychotropic meds you’ve had the privilege of taking - not too many years ago you might have been “offered” the straightjacket followed by the icepick lobotomy…
So, the OP is an unborn baby.
Now you’ve gone and made Qadgop, everybody’s favortie Doper, upset! If I wasn’t annoyed with you before, I sure am now.
Yes, Won’t someone please think of the Pants?